MAUDE Adverse Event Report: PENUMBRA, INC. POD XL COIL; KRD

PENUMBRA, INC. POD XL COIL; KRD
Catalog Number RBYPODXL0855
Medical Device Problem Code Premature Separation (4045)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/02/2026
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device has been returned and the investigation results are pending.A follow up mdr will be submitted upon completion of the device investigation.
 
Event or Problem Description
The patient was undergoing a coil embolization procedure in the celiac artery using a pod xl coil (pod xl), a non-penumbra catheter, a non-penumbra sheath (6fr) and a guidewire.During the procedure, the physician obtained access from the left groin and advanced the guidewire and catheter through the sheath.While attempting to advance the pod xl, the physician reported difficulty advancing the pod xl due to vessel tortuosity and the turn from the aorta into the target artery.Under fluoroscopy, the physician noticed that the pod xl had unintentionally detached, with a small part of the coil remaining within the catheter.While attempting to remove the catheter, some part of the coil was pulled into the aorta.The physician then used a snare device to remove the pod xl.After the pod xl was removed, the physician proceeded by downsizing to a ruby coil, and packing coils using a lantern delivery microcatheter.There was no report of an adverse effect to the patient.
 
Additional Manufacturer Narrative
Evaluation of the returned pod xl coil (pod xl) confirmed that the embolization coil was detached from the pusher assembly.Evaluation revealed the pet lock was separated, the pusher assembly was fractured, and the pull wire was retracted.Pet lock separation and fractured pusher assembly can both result in pull wire retraction and subsequent detachment of the coil.Based on the reported complaint, the root cause of the damage and reported detachment could not be determined.Further evaluation revealed bends along the pusher assembly and offset coil winds.This damage was incidental to the complaint, and the root cause could not be determined.Penumbra devices are visually inspected during in-process inspection and during quality inspection after manufacturing.The manufacturing records for this lot were reviewed and did not reveal any outstanding discrepancies, design, or quality concerns.

Brand Name
POD XL COIL
Common Device Name
KRD
Manufacturer (Section D)
PENUMBRA, INC.
one penumbra place
alameda CA 94502
Manufacturer (Section G)
PENUMBRA, INC.
one penumbra place
alameda CA 94502
Manufacturer Contact
veronica menezes
one penumbra place
alameda, CA 94502
5107483200
MDR Report Key24702169
Report Number3005168196-2026-00100
Device Sequence Number10046756
Product Code KRD
UDI-Device Identifier00810169721728
UDI-Public00810169721728
Combination Product (Y/N)N
Initial Reporter StateNY
Initial Reporter CountryUS
PMA/510(K) Number
K250079
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 04/17/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberRBYPODXL0855
Device Lot NumberF00017183
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/20/2026
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/02/2026
Supplement Date Received by Manufacturer04/10/2026
Initial Report FDA Received Date03/26/2026
Supplement Report FDA Received Date04/17/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured06/12/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age77 YR
Patient SexFemale